Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 85, NWS Shreveport, LA

May 20, 2025Grant Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at May 20, 2025, 8:01 PM CDT for Grant Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2025, 8:01 PM CDT (01:01 UTC)
Expired
May 20, 2025, 8:16 PM CDT
In force
15 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Grant Parish, LA

The radar

The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

793 
WFUS54 KSHV 210101
TORSHV
LAC043-210130-
/O.NEW.KSHV.TO.W.0085.250521T0101Z-250521T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
801 PM CDT Tue May 20 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Grant Parish in north central Louisiana...

* Until 830 PM CDT.

* At 801 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Boyce, moving southeast at 15 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Grant Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3141 9267 3140 9268 3140 9270 3142 9268
      3143 9269 3144 9268 3145 9268 3149 9263
      3147 9235 3145 9236 3139 9263 3139 9266
TIME...MOT...LOC 0101Z 296DEG 13KT 3145 9263 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
53
1 follow-up statement
957 
WWUS54 KSHV 210116
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
816 PM CDT Tue May 20 2025

LAC043-210126-
/O.CAN.KSHV.TO.W.0085.000000T0000Z-250521T0130Z/
Grant LA-
816 PM CDT Tue May 20 2025

...THE TORNADO WARNING FOR SOUTHEASTERN GRANT PARISH IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Louisiana.

&&

LAT...LON 3141 9267 3140 9268 3140 9270 3142 9268
      3143 9269 3144 9268 3145 9268 3149 9263
      3147 9235 3145 9236 3139 9263 3139 9266
TIME...MOT...LOC 0115Z 296DEG 13KT 3143 9257 

$$
53

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 20, 7:08 PM CDT, 53 minutes earlier.

Area forecast discussion, May 20, 7:08 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
708 PM CDT Tue May 20 2025

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 235 PM CDT Tue May 20 2025

Convection begins to light up as of the 19Z hour, ahead of a
northeast to southwest oriented cold front which is poised just on
the western border of the ArkLaTex this afternoon. Showers and
storms which develop have the potential to become strong to severe,
particularly as they trek further east of the I-49 corridor. The
highest probability exists for large hail as the hazard associated
with these storms, but damaging wind gusts and an isolated tornado
or two cannot be ruled out.

Driven by the advancing cold front, convection looks to move
eastward out of the area fairly swiftly, coming to an end for our
southeasternmost Louisiana parishes by late this evening. Skies will
rapidly clear behind the departing storms, making for a mostly clear
remainder of the night. Temperatures will be nudged down by the
front, dropping into the middle 50s north and lower 60s south. The
cooling effect will be short-lived, however, as high temperatures
once again soar into the upper 80s and lower 80s Wednesday
afternoon, under partly cloudy to mostly sunny skies. Wednesday
night will follow with another round of upper 50s and lower 60s
across the ArkLaTex.

/26/

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 235 PM CDT Tue May 20 2025

The upper level trough which swings tonight's cold front across the
south central CONUS will give way to pseudo-zonal flow aloft through
the middle of this work week. By Thursday, amplifying ridging over
the Front Range of the Rockies will establish a northwest flow
pattern aloft. Those familiar with ArkLaTex wx may well recognize
this setup at this time of year as favorable for an unsettled
weather pattern, but as of this writing, it is a relief to say that
impacts to the region look limited through the end of this week,
with only slight chances of storms in extreme southeast Oklahoma and
possibly adjacent zones of southwest Arkansas early Friday, with
scattered chances again into Saturday.

Late in the weekend, the aforementioned ridge will be in the process
of pushing eastward over the Great Plains and into the Midwest, and
as it makes its progress east, a shortwave trough looks to try to
organize itself embedded in the western fringe of the ridging. With
this emerging forcing mechanism as the catalyst, Sunday will see the
most widespread rainfall chances in several days, as showers and
storms begin early to the northwest and overspread the area through
the day. This will begin another soggy pattern, as a series of weak
upper level disturbances sustain near areawide rainfall chances
through to the end of this extended forecast period. Highs in the
80s and 90s will continue through the weekend, before next week's
rainfall brings max temps back into the 70s and 80s. Meanwhile,
lows look to remain in the 60s and 70s throughout.

/26/

&&

.AVIATION...
(00Z TAFS)
Issued at 659 PM CDT Tue May 20 2025

For the 21/00z TAF period...VFR conditions have moved into the
region at all sites. There remains a slight chance for some
convection at KMLU over the next hour or so, but the cool front
will move through, ending rain chances early this evening. Behind
the front, winds will become northwesterly near 10 mph over the
entire region, with gusts as high as 20 mph. Overnight, winds
will become light/variable, then eventually southerly by the end
of the period. VFR conditions will remain, with high clouds
moving in from the southwest. /20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 237 AM CDT Tue May 20 2025

Spotter activation will be needed this morning across northeast
Texas, far northern Louisiana, southwest Arkansas, and southeast
Oklahoma. Additional thunderstorms this afternoon and evening may
require additional activation across northern Louisiana and south
central Arkansas where a Slight Risk is in place.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  91  65  94 /  10   0   0   0
MLU  62  88  63  91 /  40   0   0   0
DEQ  55  86  58  84 /   0   0   0  10
TXK  59  90  62  89 /   0   0   0  10
ELD  56  88  59  90 /  10   0   0   0
TYR  61  88  65  90 /   0   0   0   0
GGG  59  89  63  90 /   0   0   0   0
LFK  62  91  65  94 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....26
AVIATION...20

In the hours before

Special weather statement, May 20, 5:38 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 PM CDT Tue May 20 2025

LAZ017>019-202315-
Winn LA-Natchitoches LA-Sabine LA-
538 PM CDT Tue May 20 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NATCHITOCHES...
NORTHEASTERN SABINE AND SOUTHWESTERN WINN PARISHES THROUGH 615 PM
CDT...

At 538 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Campti to 7 miles northeast of Many.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Robeline, Provencal, Grand Ecore, Natchez, Campti, Allen, St.
Maurice, Clarence, Flora, Cypress, Black Lake, Clear Lake, Creston,
Powhatan, Natchitoches, Bermuda, Marthaville, Hagewood, and Goldonna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.

&&

LAT...LON 3164 9360 3198 9310 3202 9280 3171 9294
      3171 9296 3167 9295 3159 9299
TIME...MOT...LOC 2238Z 263DEG 26KT 3188 9308 3167 9342

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, May 20, 6:35 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
635 PM CDT Tue May 20 2025

LAZ019-020-210000-
Winn LA-Grant LA-
635 PM CDT Tue May 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GRANT AND SOUTHERN
WINN PARISHES THROUGH 700 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Winnfield, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Iatt, Atlanta, Williana, St. Maurice, Dry Prong, and Montgomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.

&&

LAT...LON 3158 9254 3170 9296 3171 9298 3173 9297
      3178 9297 3178 9295 3182 9295 3185 9292
      3185 9291 3186 9290 3187 9290 3189 9289
      3190 9233
TIME...MOT...LOC 2334Z 285DEG 26KT 3177 9270

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

53
Special weather statement, May 20, 6:53 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
653 PM CDT Tue May 20 2025

LAZ018-020-210100-
Natchitoches LA-Grant LA-
653 PM CDT Tue May 20 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GRANT AND SOUTHERN
NATCHITOCHES PARISHES THROUGH 800 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montgomery, or 8 miles southeast of Natchitoches, moving east at 35
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cloutierville, Melrose, Montgomery, Natchez, Chopin, Dry Prong,
Bentley, Flora, Lake Iatt, Cypress, Bermuda, Aloha, Colfax, Pollock,
Provencal, and Natchitoches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.

&&

LAT...LON 3141 9267 3140 9270 3142 9268 3143 9269
      3145 9268 3145 9271 3147 9269 3152 9272
      3143 9285 3161 9328 3174 9297 3171 9297
      3171 9285 3157 9235 3139 9263 3139 9266
TIME...MOT...LOC 2353Z 282DEG 29KT 3163 9299

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53
Local storm report, May 20, 7:19 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
719 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             Tullos                  31.82N 92.33W
05/20/2025  M1.75 Inch       La Salle           LA   Broadcast Media

            Photos of hail ranging from quarter to golf
            ball in and around the Tullos area.

&&

20
Local storm report, May 20, 7:46 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
746 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Hail             1 ESE Urania            31.86N 92.28W
05/20/2025  E1.50 Inch       La Salle           LA   Public

            Reported in the Beechwood Loop area of
            Urania.

&&

20
Local storm report, May 20, 7:55 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
755 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Hail             3 W Tullos              31.83N 92.38W
05/20/2025  E1.00 Inch       Winn               LA   Broadcast Media

            Public reports quarter size hail in the
            Tansey community via broadcast media fb
            page.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:02 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn58 min
May 20, 7:07 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Natchitoches, Sabine68 min
May 20, 8:15 PM CDTSpecial Weather StatementSHVGrant15 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.